Alert archive / Louisiana / Tornado Warnings in 2014
Tornado Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 28, 2014, 5:29 AM CDT for Saint John the Baptist Parish, Louisiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2014, 5:29 AM CDT (10:29 UTC)
- Expired
- May 28, 2014, 6:00 AM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:32 AM CDT | TORNADO 1 | Garyville, LA | NWS SURVEY CONFIRMED EF-1 TORNADO IN GARYVILLE. STRONGEST WINDS ESTIMATED NEAR 105 MPH WITH WORST DAMAGE AROUND MARATHON OIL REFINERY. ESTIMATED WIDTH 150 YDS. |
| May 28, 5:32 AM CDT | TORNADO | Edgard, LA | EMERGENCY MANAGEMENT REPORTED POSSIBLE TORNADO DAMAGE IN EDGARD INCLUDING A BLOWN IN FIREHOUSE DOOR...DOWNED TREES AND DOWNED POWER POLES. MANY LOCATIONS IN THE IMMEDIATE AREA WITHOUT POWER. |
| May 28, 5:32 AM CDT | TORNADO | Garyville, LA | PUBLIC REPORTED TO LOCAL MEDIA A POSSIBLE TORNADO NEAR THE MARATHON OIL REFINERY IN GARYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
870
WFUS54 KLIX 281029
TORLIX
LAC095-281100-
/O.NEW.KLIX.TO.W.0012.140528T1029Z-140528T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 AM CDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF RESERVE...
* UNTIL 600 AM CDT
* AT 527 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
GARYVILLE...OR NEAR RESERVE...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
RESERVE BY 535 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3023 9059 3023 9058 3023 9057 3022 9056
3019 9059 3017 9053 3018 9048 3023 9044
3027 9043 3023 9037 3018 9042 3013 9042
2999 9057 3003 9066
TIME...MOT...LOC 1029Z 213DEG 16KT 3006 9060
$$1 follow-up statement
134
WWUS54 KLIX 281045
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 AM CDT WED MAY 28 2014
LAC095-281100-
/O.CON.KLIX.TO.W.0012.000000T0000Z-140528T1100Z/
ST. JOHN THE BAPTIST LA-
545 AM CDT WED MAY 28 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR ST. JOHN
THE BAPTIST PARISH...
AT 541 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR GARYVILLE...OR NEAR
RESERVE...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3023 9059 3023 9058 3023 9057 3022 9056
3019 9059 3017 9053 3018 9048 3023 9044
3027 9043 3023 9037 3018 9042 3013 9042
2999 9057 3003 9066
TIME...MOT...LOC 1044Z 213DEG 16KT 3013 9058
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 28, 5:16 AM CDT, 13 minutes earlier.
Area forecast discussion, May 28, 5:16 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 AM CDT WED MAY 28 2014
.SHORT TERM...
AREAS OF HEAVY RAINFALL FROM STRONG THUNDERSTORMS EXPANDED EAST
ACROSS MUCH OF SOUTHWEST MISSISSIPPI AND SOUTH CENTRAL...EAST
CENTRAL...AND PORTIONS OF SOUTHEAST LOUISIANA OVERNIGHT/EARLY THIS
MORNING. RAINFALL TOTALS HAVE BEEN 2 TO 4 INCHES OVER SEVERAL
AREAS...HOWEVER DUAL POL STORM ESTIMATES INDICATED UP TO 7 INCHES
IN PORTIONS OF ST. JAMES PARISH. THIS HAS PROMPTED A FLASH FLOOD
WATCH TO BE ISSUED FOR THE ENTIRE FORECAST AREA THROUGH 7 PM
THURSDAY SINCE ADDITIONAL HEAVY RAINFALL IS LIKELY. NUMEROUS
STRONG THUNDERSTORMS HAVE ALSO PRODUCED FREQUENT TO CONTINUOUS
LIGHTNING STRIKES. ANY DAYTIME HEATING OR WIND/OUTFLOW/CELL
INTERACTIONS COULD CAUSE A FEW STORMS TO BRIEFLY BECOME SEVERE
TODAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS WITH LESSER
THREATS OF LARGE HAIL AND BRIEF TORNADOES. SOUTH LOUISIANA IS IN A
SLIGHT RISK ON THE DAY ONE CONVECTIVE OUTLOOK...AND MOST OF THE
FORECAST AREA IS IN A MODERATE RISK OF FLASH FLOODING IN THE DAY
ONE EXCESSIVE RAINFALL OUTLOOK.
THE PESKY MID/UPPER LOW HAS MOVED INTO THE ARK-LA-TEX REGION AND
WATER VAPOR IMAGERY SUGGESTS IT APPEARS TO BE STALLING OUT AS
ADVERTISED BY THE MODELS. THE MODELS HAVE SOME DIFFERENCES ON THE
EXACT MOVEMENT OF THE LOW TODAY THROUGH THURSDAY...BUT A GENERAL
SOUTH MOVEMENT NEAR THE TEXAS/LOUISIANA BORDER IS LIKELY.
MID/UPPER LEVEL DIVERGENCE AND PRECIPITABLE WATER AS HIGH AS 2
INCHES WILL ALL SUPPORT ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY. WIDESPREAD RAINFALL TOTALS OF 2 TO
5 INCHES ARE LIKELY THROUGH THURSDAY AFTERNOON...HOWEVER...SWATCHS
OF HIGHER TOTALS POSSIBLY AS HIGH AS 10 INCHES CANNOT BE RULED
OUT GIVEN WHAT HAS ALREADY OCCURRED.
A LARGE MID/UPPER LEVEL RIDGE WILL BE BUILDING OUT OF THE ROCKIES
AND NORTHERN PLAINS INTO THE CENTRAL PLAINS AND UPPER MISSISSIPPI
VALLEY THROUGH FRIDAY AS UPPER TROUGHS SETTLE NEAR BOTH THE WEST
AND EAST COASTS. THIS WILL LEAVE THE PESKY MID/UPPER LOW IN PLACE
NEAR THE TEXAS/LOUISIANA BORDER ON FRIDAY...AND AT LEAST PORTIONS
OF THE AREA WILL REMAIN IN A REGION OF PRONOUNCED MID/UPPER LEVEL
DIVERGENCE AND PRECIPITABLE WATER AS HIGH AS 1.8 TO 1.9 INCHES.
THE MODELS KEEP LIKELY RAIN CHANCES OVER MUCH OF THE
AREA...HOWEVER THE QPF APPEARS LOWER. GIVEN THE PATTERN...I CANNOT
RULE OUT LOCALLY HEAVY RAINFALL...SO EVENTUALLY THE FLASH FLOOD
WATCH COULD NEED TO BE EXTENDED INTO FRIDAY DEPENDENT ON HOW
SATURATED THE AREA BECOMES.
.LONG TERM...
IT APPEARS THE UPPER RIDGE OVER THE UPPER MISSISSIPPI VALLEY WILL
MOVE/EXPAND SOUTHEAST INTO THE OHIO/TENNESSEE VALLEY REGIONS ON
SATURDAY AND MOST OF THE SOUTHEAST CONUS ON SUNDAY. THIS SHOULD
ALLOW THE MID/UPPER LOW TO ELONGATE AND SHEAR OUT FROM EXTREME
EAST TEXAS INTO THE WESTERN GULF. UNFORTUNATELY...THERE MAY BE AMPLE
MOISTURE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN
ON SATURDAY. RAIN CHANCES ARE EXPECTED TO LOWER ON
SUNDAY...HOWEVER SCATTERED COVERAGE IS AGAIN POSSIBLE. HIGH
PRESSURE WILL FINALLY START TO DOMINATE EARLY NEXT WEEK WHICH
SHOULD LOWER COVERAGE OF RAIN TO ISOLATED BY MONDAY OR TUESDAY.
22/TD
&&
.AVIATION...
AN UPPER LEVEL LOW WILL CONTINUE TO BRING AN INCREASED RISK OF
CONVECTION TO ALL OF THE TERMINALS TODAY. THIS CONVECTION IS
CURRENTLY IMPACTING KMCB AND KBTR AND HAVE INCLUDED TEMPO GROUPS
THROUGH 10-12Z TO REFLECT THE IFR VISIBILITIES AND CEILINGS
ASSOCIATED WITH THIS CONVECTION. ALL OF THE OTHER TERMINALS HAVE
VCTS WORDING IN PLACE THROUGH THE PERIOD AS A PREVAILING CONDITION
DUE TO THE HIGH PROBABILITY OF PRECIPITATION OCCURRING TODAY.
CEILINGS WILL GENERALLY PREVAIL AT BETWEEN 2000 AND 3000 FEET
THROUGH THE FORECAST PERIOD. HOWEVER...GIVEN THAT CONVECTION IS
MOST LIKELY TO DEVELOP DURING PEAK HEATING HOURS...HAVE INCLUDED A
TEMPO GROUP FROM 18-22Z TO REFLECT THIS HIGHER RISK OF THUNDERSTORM
ACTIVITY DURING THAT TIME PERIOD. HAVE INCLUDED IFR VISIBILITIES
AND MVFR CEILINGS ALONG WITH WIND GUSTS OF AROUND 20 KNOTS IN THE
TEMPO GROUP TO REFLECT THE RISK OF CONVECTION IMPACTING
OPERATIONS. 32
&&
.MARINE...
AN INCREASED PRESSURE GRADIENT TODAY AND TOMORROW OVER THE COASTAL
WATERS COULD LEAD TO SOUTHERLY FLOW OF AROUND 15 KNOTS IN THE OPEN
GULF WATERS. CONDITIONS MAY APPROACH SMALL CRAFT EXERCISE CAUTION
RANGE...BUT HAVE NOT PUT ANY FLAGS OUT AT THIS TIME. THE OVERALL
GRADIENT WILL WEAKEN BY FRIDAY AS A REGION OF LOWER PRESSURE OVER
THE WESTERN GULF DISSIPATES. WITH HIGH PRESSURE BACK IN CONTROL FOR
THE WEEKEND AND EARLY NEXT WEEK...A PERSISTENT SOUTHEAST WIND OF
AROUND 10 KNOTS WILL BE THE RULE. SEAS WILL GENERALLY RANGE FROM 2
TO 4 FEET WHILE WINDS ARE ELEVATED TODAY AND TOMORROW...BUT WILL
FALL BACK TO 1 TO 3 FEET FOR THE WEEKEND. 32
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 68 81 65 / 90 70 80 40
BTR 81 71 82 69 / 100 70 70 50
ASD 82 71 83 68 / 100 70 80 50
MSY 83 73 84 71 / 100 70 80 50
GPT 82 74 83 70 / 90 70 70 60
PQL 82 69 83 68 / 80 70 70 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, May 27, 3:59 PM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 359 PM CDT TUE MAY 27 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-280900- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 359 PM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS EVENING AND TONIGHT. WHILE ONE OR TWO SEVERE STORMS CANNOT BE RULED OUT... THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE HEAVIEST THUNDERSTORMS. CONDITIONS HAVE BEEN VERY DRY FOR THE LAST COUPLE WEEKS AND THE GROUND SHOULD BE ABLE TO ACCOMMODATE THIS RAINFALL. HOWEVER...IF THUNDERSTORMS BEGIN TO IMPACT THE SAME AREAS REPEATEDLY...SOME PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. A FLASH FLOOD WATCH MAY BE NECESSARY IF THUNDERSTORMS APPEAR TO BE LINING UP OVER ANY ONE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA EACH DAY THROUGH FRIDAY. THE PRIMARY THREATS DURING THIS TIME FRAME WILL BE FREQUENT LIGHTING AND LOCALLY HEAVY RAINFALL. RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE COMMON WITH LOCALLY HIGHER AMOUNTS LIKELY OVER THE NEXT SEVERAL DAYS. A FLASH FLOOD WATCH MAY BE ISSUED FOR ALL OR PART OF THE AREA AT A LATER TIME. AT THIS TIME THE AREA OF GREATEST CONCERN APPEARS TO BE THOSE PLACES THAT ARE GENERALLY ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO DECREASE SATURDAY...THOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE. THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY HEAVY RAINFALL MEASUREMENTS OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, May 28, 12:35 AM CDT, 4 hours 54 minutes before
LAZ034-035-280630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1235 AM CDT WED MAY 28 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF KROTZ SPRINGS...OR ABOUT 3 MILES EAST OF LOTTIE...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIVONIA... MORGANZA...NEW ROADS...ST. FRANCISVILLE AND WAKEFIELD HEAVY RAIN ASSOCIATED WITH THIS STORM WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 1:07 AM CDT, 4 hours 22 minutes before
LAZ034>036-046>048-MSZ068>070-280700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 107 AM CDT WED MAY 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE COUNTY...WILKINSON COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH...PIKE COUNTY... AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 29 MILES NORTH OF LIBERTY TO 17 MILES SOUTHWEST OF PORT ALLEN...MOVING NORTHEAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... ADDIS...BRUSLY...BAKER...BATON ROUGE AIRPORT...SMITHDALE...BATON ROUGE...CLINTON...PRIDE...GREENWELL SPRING AND FELPS THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 1:59 AM CDT, 3 hours 30 minutes before
LAZ034>037-046>048-050-071-MSZ068>070-280800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 159 AM CDT WED MAY 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE COUNTY...WILKINSON COUNTY...WEST BATON ROUGE PARISH...ST. HELENA PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY... AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 29 MILES NORTH OF MCCOMB TO 23 MILES SOUTHWEST OF PORT ALLEN...MOVING NORTHEAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BAKER...SUMMIT...BATON ROUGE AIRPORT...BRUSLY...PRIDE...ADDIS... GILLSBERG...DARLINGTON...MCCOMB AIRPORT...EASLEYVILLE...BATON ROUGE...GREENWELL SPRING...MAGNOLIA...WATSON...GREENSBURG AND OSYKA THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 2:51 AM CDT, 2 hours 38 minutes before
LAZ036-037-046>048-050-MSZ069-280845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 251 AM CDT WED MAY 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE COUNTY...WEST BATON ROUGE PARISH...ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH... AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF CLINTON TO 21 MILES SOUTHWEST OF PORT ALLEN...MOVING NORTHEAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... PRIDE...FELPS...GREENWELL SPRING...WATSON...DARLINGTON...DENHAM SPRINGS...WESTMINSTER...GREENSBURG...EASLEYVILLE AND GILLSBERG THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 3:51 AM CDT, 1 hour 38 minutes before
LAZ049-050-056-057-280945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 AM CDT WED MAY 28 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH... ASCENSION PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH... AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DONALDSONVILLE...OR ABOUT 6 MILES SOUTHEAST OF DONALDSONVILLE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DONALDSONVILLE...GONZALES...SORRENTO AND WHITEHALL THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 28, 4:34 AM CDT, 55 minutes before
LAZ039-050-057>060-071-072-MSZ070-071-281030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 434 AM CDT WED MAY 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL COUNTY...ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...SOUTHERN TANGIPAHOA PARISH... NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH...ST. CHARLES PARISH... AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 23 MILES NORTHWEST OF FRANKLINTON TO THIBODAUX...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... HAMMOND...WILMER...PONCHATOULA...MOUNT HERMAN...RESERVE...EDGARD... ROBERT...LAPLACE...TYLERTOWN...RACELAND...MATHEWS...NORCO AND HAHNVILLE THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:29 AM CDT | Areal Flood Advisory | LIX | Assumption, Lafourche, Saint James | 2 hr |
| May 28, 2:44 AM CDT | Areal Flood Advisory | LIX | Iberville, West Baton Rouge | 2 hr |
| May 28, 4:01 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 62 hr |
| May 28, 4:13 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 32 min |
| May 28, 4:28 AM CDT | Areal Flood Advisory | LIX | Ascension | 2 hr |
| May 28, 5:11 AM CDT | Areal Flood Advisory | LIX | Saint John the Baptist | 2 hr |
| May 28, 5:55 AM CDT | Special Marine Warning | LIX | 35 min | |
| May 28, 6:29 AM CDT | Flash Flood Warning | LIX | Saint James, Saint John the Baptist | 5 hr |
| May 28, 7:57 AM CDT | Flash Flood Warning | LIX | Assumption, Lafourche | 3 hr |
| May 28, 8:50 AM CDT | Tornado Warning | LIX | Ascension, Saint James | 25 min |
| May 28, 9:03 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Saint James | 3 hr |
| May 28, 9:43 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 2 hr |
| May 28, 10:02 AM CDT | Tornado Warning | LIX | Ascension | 28 min |
| May 28, 11:25 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 20 min |
| May 28, 11:35 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 115 min |
| May 28, 11:43 AM CDT | Special Marine Warning | LIX | 32 min | |
| May 28, 11:45 AM CDT | Tornado Warning | LIX | Tangipahoa | 30 min |
| May 28, 12:19 PM CDT | Special Marine Warning | LIX | 56 min | |
| May 28, 1:10 PM CDT | Special Marine Warning | LIX | 95 min | |
| May 28, 5:14 PM CDT | River Flood Warning | LIX | Tangipahoa | 3 days |
| May 28, 5:35 PM CDT | River Flood Warning | LIX | Saint Tammany | 7 days |
| May 28, 5:38 PM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
Nearby
Tornado Warnings in Louisiana, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.